Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
76 Posts
Discussion Starter · #1 ·
Hey everyone. I'm back to having IBS D again. Basically my symptoms started around last year while I was on anafranil. My stools were kind of slimier than usual, but i didn't make too much of it. eventually things got worse and worse.I went off of anafranil and the diarrhea and gastritis symptoms persisted for a month or two, but then i became severely constipated.Right before school, I started taking anafranil again. Now my diarrhea is back. I'm not a particularly stressed guy and I'm a part time student. I don't think it is stress that is causing these problems.However...I was wondering if taking a tricyclic anti depressant can cause constipation for a few months at first, then gradually turn into diarrhea at time. I know people use them to treat IBS-D, but I was wondering if they can eventually become the CAUSE of it over time. Any thoughts?
 

·
Registered
Joined
·
34,955 Posts
Responses to antidepressants can be idiosyncratic, but I don't know if they dramatically change over time or not.Most list both constipation and diarrhea as a few people will go the opposite way from most people. It may be worth talking to the doctor to see if maybe it isn't the right medication for you right now.
 
1 - 2 of 2 Posts
Top